Emotional Side Effects of Birth Control Pills for Teenagers

The birth control pills taken to prevent the unwanted pregnancy are being commonly used by women especially the teenage girls and the women over 40 who either cannot affordable to bear a child or are not fit enough to get through the long term period of pregnancy. Here some emotional side effects of birth control pills for teenagers are discussed. The obvious reason behind the excessive use of birth control pills among teenage girls and women above 40 is that it is considered to be the easiest, cheap and affordable way to prevent pregnancy. But, researches have proved that almost 8% of the women get pregnant while taking the pills. It is more likely to happen when they forget to take the dose at right time and the cycle breaks. These pills are the type of hormonal contraception. They come under different names and manufactured by many companies. Apart from their effectiveness, these pills have a number of side effects that are more likely to be seen in teenage girls and women above 40 who usually take these pills without consulting the specialists. Here are some of the common side effects of birth control pills that are complained by the ladies using them.

girl depress

Intermenstrual Spotting: frequent spotting between the regular expected periods is experienced by almost 50% to 60% of women using these pills. This problem is seen in women with in the first 3 months of starting the pills and resolves automatically after 3 months. But if you suffer from this problem after 3 months, it’s better to consult the doctor.

Headaches: Frequent severe headaches can be the result of using birth control pills. You should discuss this problem soon with your doctor to avoid any further damage.

Nausea: Light nausea can be caused after initiating the use of birth control pills but this problem also resolves within few weeks in most of the women but if it is not so, consult the doter.

Missed Periods: The expected usual periods can be missed even during the regular use of pills. It can be caused due to various reasons such as hormonal abnormality, illness, stress, travelling etc.

If it happens, it is better to have a pregnancy test before starting the next pack pills. If it happens after every two to three months, you should consult your doctor to do something for irregular periods.

Vaginal Discharge: The changes in vaginal discharge may be noticed in various women. It can be increased or decreased which means that the birth control pills do not suits you. Consult the doctor to change the medication.

There are lot more emotional side effects of birth control pills in teenage girls and women above 40 years of age.

Leave a Reply